View Full Version : suggestions please
12-11-2007, 12:44 PM
I already introduced myself. I have been referred to a specialist ,I just got an appointment for the 20th. In the mean time my skin on my face is a horror. I do not have the butterfly rash. My rash is all over my face and down my neck. It looks like a combination of acne, hives an excema all at once. It seems to flare even worse with fatigue.
I know this seems vain but , I am in my later 40's and never had to wear make-up. I can not stand to look at myself right now. My skin was probably by best physical asset, now I am a mess. I do not have to tell you all the anxiety I am having about this possible diagnosis and my face being a mess. Do you think I should try to see a dermatologist also? I started out at a dermatologist office but never got to see a doctor, just a nurse practitioner who kept prescribing and the face got worse. Finally, the office and her, never returned my calls. At one point, I convinced her to put me on the pred.pack, it cleared at a high dose and came back w/a vengeance as I weaned to a low dose. Coincidentally, this derm/office just made the news for a reprimand because of the lack of a doctor supervision. I did not sleep last night, so I am emotionally amplified.
Thanks for any advise in advance
12-12-2007, 05:11 AM
Am so sorry that you are suffering like that with your skin. Having a skin problem is bad enough but when its on your face it causes all sorts of emotional trauma.
I should know. I woke up one morning about two years ago with a face which I can only describe as looking like a pizza. It was covered in these huge red lumps all over my cheeks, forehead and down onto my neck. My dermatologist has said that he's never seen anything like it.
It cleared up with some gel from my GP but it still flares up every now and then and its bad at the moment.
For the past few days I've been washing my face with something called Epiderm. You can use this as a soap substitute, use it in your bath and also as a moisturiser so its three products in one handy wee tub.
Today my skin is definately clearer. Less red and fewer red 'lumps'. Not sure if this is just a coincidence (my skin claming down by itself just as I try something new) but perhaps it might be worth a try.
You should be able to get Epiderm from your local pharmacy!
Let me know how you get on and good luck!
12-12-2007, 09:20 AM
Has your doctor also started you on Plaquenil? This is the drug that is generally used for dermatological problems with Lupus. The only down side to this drug is that it takes quite a while for you to see the results. But, it does work. The lesions and rashes caused by lupus start well below the upper epidermis. Plaquenil begins its healing process at the lowest levels and then works its way up to the upper epidermis. This is part of the reason why it takes a while to see results. Plaquenil is also used in conjunction with Prednisone to move the process along more quickly.
Ask your doctor about these treatments and perhaps you can also try the one that Numpty suggested. Hopefully, this will get you on the road to healing.
I wish you the very best
Peace and Blessings
12-12-2007, 10:15 AM
Is it normal for your cheeks to get red too? In the past six months or so my cheeks are a permanent red. Not a rash, but just red. I didn't know if it was related to lupus or not.
Best of luck to you....hope your face clears up soon!!
12-12-2007, 03:09 PM
Oh I just had a thought! If you're in the States it might not be called Epiderm there but its an emoliant (spelling?). I keep forgetting that the majority of people on this site are the US and I'm on the other side of the pond.
Another thing I do is take mug shots of myself when its really bad so that even if I can't see the Dermotologist there and then I can at least show him later. Have some really scary pictures of myself to scare my children with when they're older :twisted:
12-12-2007, 04:54 PM
well I had enough of this rash and went to see a new dermatologist but she was on vacation so I saw the PA. Anyway, she said the stuff the nurse practitioner gave me should never be used on my face and can create havoc. She does not know why this is happening but told me to wash with Dove soap and treat my face like fine china. She thought half my problem was the stuff the nurse practitioner gave me.
So, here I go again. I see the specialist Thursday. I am convinced I do not have Lupus and that I am just worn down with stress. A couple of shots of B12 and I will be on the road again...That is positive thinking.
Oh yeah, I am not taking any oral medications. I suppose when I see the specialist, he may prescribe some, but like I said, I think the ANA was high because of something else. I am sticking with that thought.
Thanks all, I really appreciate your feedback. I mean who else would you ask? Thank goodness for sites like this.
I'll keep you posted,
sick n tired
12-15-2007, 10:53 PM
Hey Ann Marie,
I have been in that same frame of mind, but when I tried to stop taking the plaquenil and other meds that my rheumy put me on I got much worse within a week. I would like to say that the sle diagnosis was a fluke, but then what is the reason for all of my discomfort. You need to be careful not following Dr.s reccommends as it could be very bad. \
Blessings to you,
12-17-2007, 10:24 AM
I can completely relate to your emotional distress. I have had this rash on my legs and arms and all over my chest for over 4 mths! it came and went and then came worse after my tappering down off prednzione...
I know its hard and beleive me I thought all the time maybe if I just pretend like i dont have any thing wrong with me then it will all go away and it will be just like a bad dream... well the truth is I have 3 scars
( biopsys) and legs that look like a dolmation~! not to mention hair that was falling out and brital ( I used to model and now my hair is so thin that even curling it doesnt look good) I too prided myself with my beauty. now i'm begining to relaize beauty is only skin deep! and I thought i would never have "normal " looking skin again.
BUT the good news is if you follow what your doctor tells you to do, things do get better. It takes time and a lot of tears but in the end YOU being alive is what really matters. " this too shall pass"
Please see a dermatologist that understands and has delt with this kind of skin issue. I use trycinamolon? 2x a day ( not a good speller)
when i picked up the 1lb jar I thought to myself ewww! do i really need that much? well i am on my second 1lb jar! =) :lol:
take care and let me know how things are coming along